Nippon Ronen Igakkai Zasshi. Japanese Journal of Geriatrics
Print ISSN : 0300-9173
Case Reports
A methotrexate-associated lympholiferative disorder patient with gastrointestinal perforation
Yasuo AotaTadahito NonakaSei KimuraTadahiro HondaYuko OkudaTsubasa WatanabeKeitaro FujiwaraTomohisa YokoyamaYukari WakabayashiMichio SakuraiAkihiko Gotoh
Author information
JOURNALS FREE ACCESS

2017 Volume 54 Issue 4 Pages 567-572

Details
Abstract

A 70-year-old woman was diagnosed with chronic rheumatoid arthritis and treated with methotrexate and prednisolone. She visited our hospital to determine the cause of her continuous fatigue and fever for the past three weeks. She consumed no food orally and was provided antibiotics because free air was found on computed tomography (CT). Intraperitoneal small lymphadenopathy and swelling of both adrenal glands was also found on CT, and MTX-associated lymphoproliferative disorder (MTX-LPD) was suspected. Am adrenal gland biopsy showed diffuse large B-cell lymphoma (DLBCL) associated with MTX-LPD. The causes of gastrointestinal perforation with collagen diseases have been reported to be functional gastrointestinal disorders with collagen diseases like amyloidosis, gastrointestinal infections in immunocompromised patients, and side effects of medication, such as steroids or NSAIDs and MTX. MTX-LPD is an uncommon side effect of methotrexate. To ensure its appropriate diagnosis and treatment, it is important to improve the degree of recognition of MTX-LPD, and a prompt response is needed.

Information related to the author
© 2017 The Japan Geriatrics Society
Previous article Next article
feedback
Top